Welcome to the Narcotics analgesics Forum
Welcome to the Narcotics analgesics Forum
hi everyone i am new to the site and i am a migraine suffer
By Teri Robert
Hi! How are you doing?
Good afternoon! I am new to here and to “blogging”, so bear with me! But I’m soooo glad I found this site! I am a life long migraine “daily” suffer since I was 9 (daily since 16) and I am now 44. My migraines have just taken on a different/worse form! My name is Susan. Good to meet everyone!
I’m curious why no one has been on this forum. I have been suffering from chronic migraines for the past 3 year – migraines for the past 14 years. I have done EVERYTHING from botox to biofeedback. Everything works for a while then stops. I have been seeing a Mayo trained headache specialist neuro and I have started taking demerol about 4 months ago for when my headaches are really bad. I struggle with this because I feel like he treats me like I’m a drug addict & that he has given up on me. He has had me come in for a pill count, had me do a urinalysis during a regular appt., everything was fine. He lectures me about how it doesn’t make the migraine go away – I know this but nothing else makes them “go away” at times either. I don’t know what to do & I’m frustrated because nothing is working for me anymore. Hot yoga worked in the past but my headaches are so frequent that I cannot get into a pattern with my yoga. I make sure not to take my Ketorolac shots (only thing that halfway works anymore) more than 3 days a week. I’m rambling but I’m feel like the demerol is the last resort and I’m getting treated like a druggie or something. Does this sound familiar for anyone? I do go to the ER about 4 times a year and they can be just as bad. Sigh.
wao618 – Please see this article about pain contracts. They really aren’t called pain contracts anymore, but if you ask your doctor about one, he/she will know what you’re talking about. https://migraine.com/blog/the-pain-treatment-contract/
It is in fact completely normal and even to be expected to be asked for both pill counts as well as urinalysis. When the doctor is careful about doing these, he is protecting him/herself as well as you. So long as you are on narcotic therapy, this will be the norm for you. Please understand that you are NOT alone. The war on drugs has resulted in a lot of changes for patients who really need them legitimately. Don’t blame your doctor, blame the addicts and drug dealers who are diverting drugs for uses other than they were intended.
As to your use of demerol and trials of other drugs:
It would take well over 25 years to try every preventive drug and adjunct therapy currently available for Migraine, singly. Many of us need combinations of treatments to see any relief. The whole business of treating Migraine is so very difficult and time consuming. This is why we need to be ACTIVE patients so that the stigma of Migraine is reduced and we can get more balanced funding that will hopefully lead to better research and more targeted treatments.
I encourage you to continue with your doctor, searching for a preventive or combination of preventives that may eventually be helpful to you. New treatments are on the cusp as well, so there is still hope for us! Giving up and giving in to the seduction of temporary pain relief is easy, but not helpful in the end. This is why doctors really hate it when they feel prescribing these meds is what their patients want. They don’t want you to end up in even worse problems, because then you will give up on them and be so much worse off.
I’m not giving up but maybe that’s the impression I’m presenting. I will (and have) try everything that he wants me to. I only take the demerol when the pain is excruciating & nothing else is working. Cindy McCain was on TV not too long ago advocating for more migraine research which was awesome. I am amazed at how many people either suffer from them or have someone close to them who suffer from them. I am holding on to hope that something will click with me that’s why I a staying w/my doc. I just hope that he hasn’t given up on me.
Hi everyone; I just caught a report on tv this morning about Tylenol/acetaminophen. The FDA warning that it now causes rashes/breakouts …rare but possible. I have been taking acetaminophen for years now and have been having unexplained breakouts/rashes which the dermatologists have been treating to no avail. I am wondering if anyone has had the same reactions? I still take tylenol to support other medications when they are not working. I still have thoses incurable breakouts. I am seeing my DR. to get something else to take while I try to experiment by stopping the tylenol/acetaminophen to see what happens to the breakouts. I will keep you guys posted, and if anyone has had the same experience, please share with us. Thank you.
By Nancy Harris Bonk Moderator
Yes, we saw that FDA alert too, pretty scary! I haven’t heard of anyone with this problem. Please let us know what your doctor says, OK?